L-carnitine supplementation as a potential therapy for suspected hyperammonaemic encephalopathy.
Аннотация
A 44-year-old female, with a background of cerebral palsy, epilepsy and learning disabilities, presented with multiple seizures and a persistently reduced consciousness level secondary to valproate-induced hyperammonaemic encephalopathy (plasma levels >50 µg/dl). Withdrawal of valproate and subsequent infusion of L-carnitine led to full recovery. Nonhepatic hyperammonaemia has been shown to be effectively treated by intravenous L-carnitine therapy by a series of case reports. To date, no randomised controlled trials have demonstrated this. Hyperammonaemic encephalopathy is possibly a more common presentation than expected that is currently underdiagnosed and exacerbated by valproate.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.